Perturbation of Hamiltonian systems with Keplerian potentials. (English) Zbl 0653.34032

The paper deals with the existence of periodic solutions for a second order Hamiltonian system of the form \[ (P_{\epsilon})\quad q''+\alpha q| q|^{-\alpha -2}+\epsilon V_ q(t,q)=0 \] for \(\epsilon\) small, where \(\alpha >0\) and V is T-periodic in t. It is shown that \((P_{\epsilon})\) has “several” T-periodic solutions bifurcating from the circular orbits of the unperturbed system \((P_ 0)\quad q''+\alpha q| q|^{-\alpha -2}=0\) without any assumption on V if \(\alpha\neq 1\), and under the assumption V even in q and T/2 periodic in t if \(\alpha =1\). In the case that V does not depend on time, a change of variable allows to prove the same existence result (for any given \(T>0)\) also for \(\epsilon =1\), provided V grows less than \(| q|^{-\alpha}\) in the origin.
Reviewer: A.Ambrosetti


34C25 Periodic solutions to ordinary differential equations
70H05 Hamilton’s equations
Full Text: DOI EuDML


[1] Ambrosetti, A., Coti Zelati, V., Ekeland, I.: Symmetry breaking in Hamiltonian systems. J. Differ. Equations67, 165-184 (1987) · Zbl 0606.58043 · doi:10.1016/0022-0396(87)90144-6
[2] Ambrosetti, A., Coti Zelati, V.: Critical points with lack of compactness and singular dynamical systems. Ann. Mat. Pura Appl. (in print) · Zbl 0642.58017
[3] Ambrosetti, A., Coti Zelati, V.: Periodic solutions of singular dynamical systems, in Proceedings of the NATO ARW onPeriodic solutions of Hamiltonian systems and related topics, il Ciocco Italy, 13-17 October 1986., Rabinowitz, P.H., Ambrosetti, A., Ekeland, I., Zehnder, E.J. (eds), NATO ASI series, pp. 1-10. Dordrecht; Reidel Publ. C., 1987
[4] Ambrosetti, A., Coti Zelati, V.: Non-collision orbits for a class of Keplerian-like potentials. Ann. Inst. Henri Poincare, Anal. Non Linéaire (to appear) · Zbl 0667.58055
[5] Bahri, A., Rabinowitz, P.H.: A minimax method for a class of Hamiltonian systems with singular potentials. Preprint University of Wisconsin, Madison, 1987 · Zbl 0681.70018
[6] Capozzi, A., Greco, C., Salvatore, A.: Lagrangian systems in presence of singularities Proc. Am. Math. Soc.101 (1987) · Zbl 0664.34054
[7] Coti Zelati, V.: Dynamical systems with effective-like potentials. J. Nonlinear Anal. Theory Methods Appl. (To appear) · Zbl 0648.34050
[8] Coti Zelati, V.: Periodic solutions for a class of planar, singular dynamical systems. Preprint CEREMADE 1987 · Zbl 0646.34049
[9] Coron, J.M.: Periodic solutions of a nonlinear wave equation without assumptions of monotonicity. Math. Ann.252, 273-285 (1983) · Zbl 0489.35061 · doi:10.1007/BF01455317
[10] Degiovanni, M., Giannoni, F.: Dynamical systems with Newtonian type potentials. Preprint Università degli Studi di Pisa, 1987, no 196 · Zbl 0667.70010
[11] Greco, C.: Periodic solutions of a class of singular Hamiltonian systems. Nonlinear Anal. Theory Methods Appl. (In print) · Zbl 0648.34048
[12] Klingenberg, W.: Lectures on Closed Geodesics. Berlin Heidelberg New York: Springer 1978 · Zbl 0397.58018
[13] Kovalevsky, J.: Introduction to Celestial Mechanics. Dordrecht: Reidel Co. 1967 · Zbl 0189.24502
[14] Husmoller, D.: Fibre Bundles. New York: McGraw Hill 1966
[15] Hilton, P.J., Wylie, S.: Homology theory. Cambridge: University Press 1962 · Zbl 0091.36306
[16] Moser, J.: Regularization of Kepler’s problem and the averaging method on a manifold.Commun. Pure Appl. Math. 23, 609-636 (1970) · Zbl 0193.53803 · doi:10.1002/cpa.3160230406
[17] Poincaré, H.: Les Méthodes nouvelles de la Mécanique Céleste Tome I. Paris: Librairie Albert Blanchard 1987
[18] Saslaw, W.C.: Gravitational physics and stellar and galactic systems. Cambridge, Monograph on Math. Phys., 1985
[19] Schwartz, J.: Nonlinear functional Analysis, with an additional chapter by H. Karcher. New York-London-Paris: Gordon and Breach, 1969
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.